Hi :)

B0nemush

New
Messages
4
Reaction score
0
Points
1
I'm new here so, first if I made a mistake while making this thread please correct me haha. I'm 16 and I was diagnosed with Epilepsy on the 25th and started Keppra on the 26th. I've been experiencing focal (tonic clonic) seizures once a month for the past 11 months. It took a long time to get diagnosed but, so far Keppra has been making me extremely drowsy and emotional. Hoping I get adjusted soon <3
 

Porkette

Veteran
Messages
1,986
Reaction score
279
Points
193
Hi BOnemush,

Welcome to the forum! Feeling drowsy is part of the keppra take my word I was on it for 1 month but the drug made me
have such a hot temper I had to go off of it.
I've had both absence and complex partial seizures for 50 yrs. and you may want to start keeping track of your seizures by
writing down on a calendar what time they happened my Epileptologist told me to do this and after I did he saw a pattern in
my seizures.
One thing that may be triggering some of your seizures is that your body is still changing into an adult. I know this was a hard
time for me and I had many more seizures that my Dr. couldn't control. One thing I started doing is taking vitamin B12 1000 mcg.
a day and I started using the cbd oil (medical marijuana) and I was very surprised on how that cut back on my seizures.
Everyone here has been a great help to me and they are very kind. I wish you only the best of luck and May God Bless You!

Sue
 

Sabbo

VIP
Supporter
Messages
1,779
Reaction score
134
Points
213
Hello. I have both simple & complex partial seizures. I've had simple partials since childhood--the complex partials began a little over 25 years ago. Keppra was one of the many AEDs I've tried for my complex partials, but it caused such severe cramps that I was doubled over in pain. I'm currently taking 400mg Topamax & 500 mg Zonisamide/day along with 1mg folic acid. I still average 1-3 breakthrough seizures/month.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
17,021
Reaction score
420
Points
193
Hey B0nemush, welcome!

Everyone's experience with seizure meds is different. Ideally, side effects will lessen as your brain gets used to the med. Keppra is particularly known for affecting moods -- if you find yourself become extremely angry or having unusual mood swings, it may be the culprit. Some studies show that a B6 supplement can help with this side effect, so you might ask your neuro about this option if you continue to feel emotional.

The ideal med will provide BOTH seizure control AND good quality of life. There are a lot of seizure meds out there, so if your med isn't suiting you, it's important to let your neuro know.

Best,
Nakamova
 
Top